International Journal of Mathematics and Mathematical Sciences
Volume 23 (2000), Issue 12, Pages 865-871

On the numerical treatment of the contact problem

Abdallah A. Badr

Alexandria University, Alexandria, Egypt

Received 13 April 1999

Copyright © 2000 Abdallah A. Badr. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The problem of the contact of two elastic bodies of arbitrary shape with a kernel in the form of a logarithmic function—which is investigated from Hertz problem—is reduced to an integral equation. A numerical method is adapted to determine the pressure between the two surfaces under certain conditions.